← All INACE Flashcard Decks

Pharmacology Fundamentals Flashcards

7 cards from real INACE practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Pharmacology Fundamentals flashcards as text
  1. A resident who takes anticoagulant therapy should be monitored for which of the following potential complications?

    Answer: Unusual bleeding or bruising

    Anticoagulants reduce the blood's ability to clot, making unusual bleeding or bruising an important sign to watch for and report.

  2. Which of the following best describes a drug-drug interaction?

    Answer: The effect of one drug altering the action of another drug taken simultaneously

    A drug-drug interaction occurs when one medication changes the pharmacological effect of another, potentially increasing toxicity or reducing effectiveness.

  3. Why is it important for nurse aides to know a resident's medication allergies before assisting with medication administration?

    Answer: To prevent potentially life-threatening allergic reactions

    Knowing medication allergies is critical to preventing anaphylaxis or other severe reactions that could harm or kill the resident.

  4. A resident's medication order reads 'ac.' When should this medication be administered?

    Answer: Before meals

    The abbreviation 'ac' stands for 'ante cibum,' a Latin phrase meaning before meals.

  5. Which of the following practices helps prevent medication errors related to look-alike or sound-alike drug names?

    Answer: Using tall man lettering and verifying spelling carefully on the MAR

    Tall man lettering (e.g., HYDROmorphone vs. HYDROcodone) and careful MAR verification reduce confusion between look-alike or sound-alike drugs.

  6. A resident receiving insulin should be monitored for which complication if a meal is skipped after the injection?

    Answer: Hypoglycemia

    Insulin lowers blood glucose; if a meal is skipped after administration, blood glucose can drop dangerously low, causing hypoglycemia.

  7. Which of the following is the nurse aide's responsibility regarding controlled substances in a long-term care facility?

    Answer: Witness counts and report any discrepancies to the nurse immediately

    Nurse aides may assist with witnessing controlled substance counts and must report any discrepancies to the licensed nurse immediately.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. dph.illinois.gov — Score validity · verified Oct 2026
  2. nurseaidetesting.com — Test dates, test delivery, eligibility, passing score, retake policy, score release, fees, retake fee · verified Oct 2026